Alert archive / North Dakota / Wind Chill Warnings in 2009
Wind Chill Warning 4, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill warning at Mar 10, 2009, 8:44 PM CDT for 5 counties in North Dakota. It took effect at Mar 11, 2009, 1:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2009, 8:44 PM CDT (01:44 UTC)
- In effect from
- Mar 11, 2009, 1:00 AM CDT
- Expired
- Mar 11, 2009, 11:56 AM CDT
- In force
- 11 hr
- Issued by
- NWS Grand Forks, ND
Counties Benson County, ND, Cavalier County, ND, Eddy County, ND, Ramsey County, ND, Towner County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFGF 110144 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 844 PM CDT TUE MAR 10 2009 ...WINTER STORM TO SLOWLY MOVE OUT TONIGHT... .CONDITIONS WILL REMAIN VERY POOR FOR MOST OF TONIGHT AS STRONG NORTH WINDS AND LIGHT SNOW WILL KEEP VISIBILITIES VERY BAD UNTIL LATE TONIGHT IN THE RED RIVER VALLEY AND NORTHWEST AND WEST CENTRAL MINNESOTA. WINDS WILL DIMINISH LATE TONIGHT AND THROUGH DAWN ON WEDNESDAY INTO THE 15 TO 20 MPH EASING THE BLOWING AND DRIFTING SNOW THREAT. PLOWS WILL REMAIN PULLED UNTIL THE WIND DIMINISHES AND REPORTS FROM THE FARGO AREA REPORT VERY BAD CONDITIONS WITH SOME ROADS IMPASSABLE DUE TO SNOW DRIFTS. THE DEVILS LAKE REGION WILL SEE BLOWING SNOW EASE THIS EVENING BUT WITH LOW TEMPERATURES DROPPING INTO THE TEENS BELOW ZERO. THESE TEMPERATURES IN COMBINATION WITH THE WIND WILL PRODUCE WIND CHILLS TO 45 BELOW ZERO AT TIMES LATE TONIGHT INTO WEDNESDAY MORNING. NDZ006-007-014-015-024-111700- /O.NEW.KFGF.WC.W.0004.090311T0600Z-090311T1700Z/ /O.EXT.KFGF.WW.Y.0038.000000T0000Z-090311T0600Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD 844 PM CDT TUE MAR 10 2009 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 AM CDT WEDNESDAY... ...WIND CHILL WARNING IN EFFECT FROM 1 AM TO 12 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 1 AM TO 12 PM CDT WEDNESDAY. THE WINTER WEATHER ADVISORY FOR BLOWING SNOW IS NOW IN EFFECT UNTIL 1 AM CDT WEDNESDAY. HAZARDOUS WIND CHILLS OF 30 TO 45 WILL OCCUR TONIGHT INTO WEDNESDAY MORNING. BLOWING SNOW WILL EASE OVERNIGHT AS WINDS DIMINISH. BUT ANYONE GOING OUTDOORS OVERNIGHT INTO WEDNESDAY MORNING SHOULD DRESS APPROPRIATELY FOR BITTERLY COLD WEATHER. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ MNZ001>003-008-013>015-022-027-029>031-040-NDZ027>030-038-039-049- 052-053-111000- /O.EXT.KFGF.BZ.W.0002.000000T0000Z-090311T1000Z/ WEST POLK-NORMAN-CLAY-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK- MAHNOMEN-WEST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...NEWFOLDEN...THIEF RIVER FALLS... RED LAKE FALLS...FOSSTON...MAHNOMEN...DETROIT LAKES... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY... FARGO...LISBON...GWINNER...WAHPETON 844 PM CDT TUE MAR 10 2009 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 5 AM CDT WEDNESDAY... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 5 AM CDT WEDNESDAY. NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL SLOWLY DIMINISH OVERNIGHT BUT WILL REMAIN STRONG ENOUGH TO CREATE BLIZZARD CONDITIONS THROUGH LATE TONIGHT. REPORTS INDICATE THIS EVENING THAT MANY STREETS IN THE FARGO AREA ARE BLOCKED WITH SNOW AND TRAVEL IS VERY DIFFICULT IT NOT IMPOSSIBLE. 8 TO 14 INCHES OF SNOW HAS FALLEN OVER THE PAST TWO DAYS SOUTH OF A BAUDETTE TO MAYVILLE TO VALLEY CITY LINE. AREAS ROADWAYS...INCLUDING THE INTERSTATES...HAVE BEEN CLOSED...WITH THE PLOWS PULLED. THE WIND IN CONJUNCTION WITH VERY COLD TEMPERATURES IS EXPECTED TO PRODUCE WIND CHILLS IN THE 30 TO 45 BELOW ZERO RANGE TONIGHT. CONDITIONS WILL IMPROVE GREATLY TOWARD DAWN AS WINDS DIMINISH. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. TRAVEL DURING A STORM SUCH AS THIS CAN BE LIFE THREATENING IF YOU ARE STRANDED. $$ MNZ006-009-016-017-023-024-028-032-111200- /O.CON.KFGF.WS.W.0005.000000T0000Z-090311T1200Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- SOUTH CLEARWATER-HUBBARD-EAST BECKER-WADENA- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY... BEMIDJI...LAKE ITASCA...PARK RAPIDS...WOLF LAKE...WADENA 844 PM CDT TUE MAR 10 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY. THE HEAVIEST OF THE SNOW IS OVER...BUT LIGHT SNOW IN COMBINATION WITH GUSTY WINDS WILL CONTINUE THROUGH THE NIGHT. TOTAL SNOWFALL OF 8 TO 14 INCHES WILL OCCUR. TRAVEL IS VERY HAZARDOUS. DANGEROUS WIND CHILLS OF 25 TO 35 BELOW ZERO WILL DEVELOP OVERNIGHT. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MNZ004-005-007-NDZ008-016-026-054-111200- /O.CON.KFGF.WW.Y.0038.000000T0000Z-090311T1200Z/ KITTSON-ROSEAU-WEST MARSHALL-PEMBINA-EASTERN WALSH COUNTY-NELSON- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...HALLOCK...ROSEAU...WARREN...CAVALIER... GRAFTON...LAKOTA...ADAMS 844 PM CDT TUE MAR 10 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... A WINTER WEATHER ADVISORY FOR BLOWING SNOW AND WIND CHILLS REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY. HAZARDOUS WIND CHILLS OF 25 TO 40 BELOW WILL OCCUR TONIGHT. THE LIGHT SNOW WILL SLOWLY END TONIGHT...BUT WITH NORTH WINDS OF 25 TO 35 MPH VISIBILITIES OF LESS THAN ONE HALF MILE WILL STILL OCCUR UNTIL LATE TONIGHT...ESPECIALLY IN OPEN COUNTRY. A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. MAKE SURE TO CARRY A WINTER SURVIVAL KIT IN YOUR VEHICLE. $$ DTR
3 follow-up statements
000 WWUS43 KFGF 110948 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 448 AM CDT WED MAR 11 2009 ...WINTER STORM WINDING DOWN WITH DANGEROUS WIND CHILLS EXPECTED THIS MORNING... .CONDITIONS ARE IMPROVING ACROSS THE RED RIVER VALLEY AND WESTERN MINNESOTA. DANGEROUS WIND CHILLS FROM 25 TO 45 BELOW WILL PERSIST THROUGH NOON. SOME BLOWING AND DRIFTING SNOW WILL PERSIST IN OPEN AREAS THIS MORNING...WITH VISIBILITIES IMPROVING QUICKLY BY 9 AM. MNZ001>003-008-013>015-022-027-029>031-040-NDZ027>030-038-039-049- 052-053-111700- /O.EXP.KFGF.BZ.W.0002.000000T0000Z-090311T1000Z/ /O.NEW.KFGF.WC.Y.0010.090311T1000Z-090311T1700Z/ WEST POLK-NORMAN-CLAY-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK- MAHNOMEN-WEST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...NEWFOLDEN...THIEF RIVER FALLS... RED LAKE FALLS...FOSSTON...MAHNOMEN...DETROIT LAKES... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY... FARGO...LISBON...GWINNER...WAHPETON 448 AM CDT WED MAR 11 2009 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CDT TODAY... ...BLIZZARD WARNING WILL EXPIRE AT 5 AM CDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. THE BLIZZARD WARNING WILL EXPIRE AT 5 AM CDT EARLY THIS MORNING. CONDITIONS CONTINUE TO IMPROVE AS WINDS SUBSIDE AND SNOW ENDS. DANGEROUS WIND CHILLS FROM 25 TO 40 BELOW WILL PERSIST THROUGHOUT EASTERN NORTH DAKOTA AND WESTERN MINNESOTA THROUGH NOON. THEREAFTER...EXPECT WINDS TO SUBSIDE AND THE THREAT FOR DANGEROUS WIND CHILLS TO END. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. $$ MNZ006-009-016-017-023-024-028-032-111700- /O.NEW.KFGF.WC.Y.0010.090311T1000Z-090311T1700Z/ /O.EXT.KFGF.WS.W.0005.000000T0000Z-090311T1000Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- SOUTH CLEARWATER-HUBBARD-EAST BECKER-WADENA- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY... BEMIDJI...LAKE ITASCA...PARK RAPIDS...WOLF LAKE...WADENA 448 AM CDT WED MAR 11 2009 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 5 AM CDT EARLY THIS MORNING... ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CDT TODAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. THE WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW IS NOW IN EFFECT UNTIL 5 AM CDT EARLY THIS MORNING. THE HEAVIEST OF THE SNOW IS OVER...BUT LIGHT SNOW IN COMBINATION WITH GUSTY WINDS WILL CONTINUE THROUGH 5 AM. TOTAL SNOWFALL OF 8 TO 14 INCHES WILL OCCUR. TRAVEL IS VERY HAZARDOUS. DANGEROUS WIND CHILLS OF 25 TO 35 BELOW ZERO WILL DEVELOP AND PERSIST THROUGH NOON. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. $$ NDZ006-007-014-015-024-111700- /O.CON.KFGF.WC.W.0004.000000T0000Z-090311T1700Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD 448 AM CDT WED MAR 11 2009 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY. HAZARDOUS WIND CHILLS OF 30 TO 45 WILL OCCUR TONIGHT INTO WEDNESDAY MORNING. BUT ANYONE GOING OUTDOORS OVERNIGHT INTO WEDNESDAY MORNING SHOULD DRESS APPROPRIATELY FOR BITTERLY COLD WEATHER. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ MNZ004-005-007-NDZ008-016-026-054-111700- /O.NEW.KFGF.WC.Y.0010.090311T1000Z-090311T1700Z/ /O.EXT.KFGF.WW.Y.0038.000000T0000Z-090311T1000Z/ KITTSON-ROSEAU-WEST MARSHALL-PEMBINA-EASTERN WALSH COUNTY-NELSON- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...HALLOCK...ROSEAU...WARREN...CAVALIER... GRAFTON...LAKOTA...ADAMS 448 AM CDT WED MAR 11 2009 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM CDT EARLY THIS MORNING... ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CDT TODAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. THE WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS NOW IN EFFECT UNTIL 5 AM CDT EARLY THIS MORNING. HAZARDOUS WIND CHILLS OF 25 TO 40 BELOW WILL OCCUR TONIGHT THROUGH THIS MORNING. WINDS WILL SUBSIDE BY AFTERNOON AND THE THREAT FOR DANGEROUS WIND CHILLS WILL END. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. $$ DK
000 WWUS43 KFGF 111015 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 515 AM CDT WED MAR 11 2009 ...WINTER STORM WINDING DOWN WITH DANGEROUS WIND CHILLS EXPECTED THIS MORNING... .CONDITIONS ARE IMPROVING ACROSS THE RED RIVER VALLEY AND WESTERN MINNESOTA. DANGEROUS WIND CHILLS FROM 25 TO 45 BELOW WILL PERSIST THROUGH NOON. SOME BLOWING AND DRIFTING SNOW WILL PERSIST IN OPEN AREAS THIS MORNING...WITH VISIBILITIES IMPROVING QUICKLY BY 9 AM. MNZ006-009-016-017-023-024-028-032-111700- /O.EXP.KFGF.WS.W.0005.000000T0000Z-090311T1000Z/ /O.CON.KFGF.WC.Y.0010.000000T0000Z-090311T1700Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- SOUTH CLEARWATER-HUBBARD-EAST BECKER-WADENA- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY... BEMIDJI...LAKE ITASCA...PARK RAPIDS...WOLF LAKE...WADENA 515 AM CDT WED MAR 11 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY... ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY. DANGEROUS WIND CHILLS OF 25 TO 35 BELOW ZERO WILL PERSIST THROUGH NOON. WINDS WILL SUBSIDE BY AFTERNOON AND THE THREAT FOR DANGEROUS WIND CHILLS WILL END. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. $$ MNZ004-005-007-NDZ008-016-026-054-111700- /O.EXP.KFGF.WW.Y.0038.000000T0000Z-090311T1000Z/ /O.CON.KFGF.WC.Y.0010.000000T0000Z-090311T1700Z/ KITTSON-ROSEAU-WEST MARSHALL-PEMBINA-EASTERN WALSH COUNTY-NELSON- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...HALLOCK...ROSEAU...WARREN...CAVALIER... GRAFTON...LAKOTA...ADAMS 515 AM CDT WED MAR 11 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY... ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY. HAZARDOUS WIND CHILLS OF 25 TO 40 BELOW WILL OCCUR THROUGH THIS MORNING. WINDS WILL SUBSIDE BY AFTERNOON AND THE THREAT FOR DANGEROUS WIND CHILLS WILL END. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. $$ NDZ006-007-014-015-024-111700- /O.CON.KFGF.WC.W.0004.000000T0000Z-090311T1700Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD 515 AM CDT WED MAR 11 2009 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY. HAZARDOUS WIND CHILLS OF 30 TO 45 WILL OCCUR TONIGHT INTO WEDNESDAY MORNING. BUT ANYONE GOING OUTDOORS OVERNIGHT INTO WEDNESDAY MORNING SHOULD DRESS APPROPRIATELY FOR BITTERLY COLD WEATHER. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ MNZ001>003-008-013>015-022-027-029>031-040-NDZ027>030-038-039-049- 052-053-111700- /O.CON.KFGF.WC.Y.0010.000000T0000Z-090311T1700Z/ WEST POLK-NORMAN-CLAY-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK- MAHNOMEN-WEST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...NEWFOLDEN...THIEF RIVER FALLS... RED LAKE FALLS...FOSSTON...MAHNOMEN...DETROIT LAKES... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY... FARGO...LISBON...GWINNER...WAHPETON 515 AM CDT WED MAR 11 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY. CONDITIONS CONTINUE TO IMPROVE AS WINDS SUBSIDE AND SNOW ENDS. DANGEROUS WIND CHILLS FROM 25 TO 40 BELOW WILL PERSIST THROUGHOUT EASTERN NORTH DAKOTA AND WESTERN MINNESOTA THROUGH NOON. THEREAFTER...EXPECT WINDS TO SUBSIDE AND THE THREAT FOR DANGEROUS WIND CHILLS TO END. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. $$ DK
000 WWUS43 KFGF 111656 AAA WSWFGF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 1156 AM CDT WED MAR 11 2009 ...DANGEROUS WIND CHILLS LINGERING INTO THIS AFTERNOON OVER PARTS OF THE AREA... .DANGEROUS WIND CHILLS FROM 25 TO 40 BELOW WILL PERSIST IN PARTS OF EASTERN NORTH DAKOTA THIS AFTERNOON. THE WIND IS EXPECTED TO SUBSIDE BY LATE AFTERNOON AND THE THREAT FOR DANGEROUS WIND CHILLS WILL END. NDZ006-007-014-015-024-112100- /O.CAN.KFGF.WC.W.0004.000000T0000Z-090311T1700Z/ /O.EXB.KFGF.WC.Y.0010.000000T0000Z-090311T2100Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD 1156 AM CDT WED MAR 11 2009 ...WIND CHILL ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. THE WIND CHILL WARNING HAS BEEN CANCELLED. HAZARDOUS WIND CHILLS OF 25 TO 40 BELOW WILL CONTINUE THIS AFTERNOON. THE WINDS ARE EXPECTED TO SUBSIDE BY LATE AFTERNOON AND THE THREAT FOR DANGEROUS WIND CHILLS WILL END. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. $$ MNZ002-003-005-006-008-009-013>017-022>024-027>032-040-NDZ053- 111800- /O.CAN.KFGF.WC.Y.0010.000000T0000Z-090311T1700Z/ NORMAN-CLAY-ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI- MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...ROSEAU... BAUDETTE...NEWFOLDEN...RED LAKE...THIEF RIVER FALLS... RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN... LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA... ELBOW LAKE...WAHPETON 1156 AM CDT WED MAR 11 2009 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND CHILL ADVISORY. AS TEMPERATURES HAVE RISEN TODAY...WIND CHILL READINGS HAVE WARMED ABOVE ADVISORY CRITERIA. THEREFORE..THE WIND CHILL ADVISORY HAS BEEN CANCELLED. $$ MNZ001-004-007-NDZ008-016-026>030-038-039-049-052-054-112100- /O.EXT.KFGF.WC.Y.0010.000000T0000Z-090311T2100Z/ WEST POLK-KITTSON-WEST MARSHALL-PEMBINA-EASTERN WALSH COUNTY- NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM- SARGENT-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...WARREN...CAVALIER...GRAFTON...LAKOTA...GRAND FORKS... COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON... GWINNER...ADAMS 1156 AM CDT WED MAR 11 2009 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. HAZARDOUS WIND CHILLS OF 25 TO 40 BELOW WILL CONTINUE THIS AFTERNOON. THE WINDS ARE EXPECTED TO SUBSIDE BY LATE AFTERNOON AND THE THREAT FOR DANGEROUS WIND CHILLS WILL END. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. $$ NG
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill warning went out at Mar 10, 3:28 PM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Mar 10, 3:28 PM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
328 PM CDT TUE MAR 10 2009
.SHORT TERM...
MAIN FORECAST CHALLENGE IS WINTER STORM. WHEN LOOKING AT THE
LATEST SURFACE ANALYSIS...AN AREA OF LOW PRESSURE IS CENTERED IN W
WI...WITH AN AREA OF HIGH PRESSURE EXTENDING FROM E AB INTO W SD.
WHEN COMPARING THE MODELS...THE MODELS HAVE STAYED IN PRETTY GOOD
AGREEMENT FOR THE REMAINDER OF THIS STORM SYSTEM...SO ENDED UP
LARGELY USING THE GFS WITH A TOUCH OF THE ECMWF FOR THE FORECAST.
THE LATEST AREA RADAR IMAGERY SHOWS THE HEAVIER SNOW BANDS EXTENDING
THROUGH THE S RRV INTO NW AND WC MN AT THIS TIME. WITH THE STRONG
BAROCLINIC ZONE AS WELL AS INTENSE LIFT IN THE CYCLONIC FLOW ON THE
BACKSIDE OF THE LOW...EXPECTING -SN TO CONTINUE THROUGH THE
NIGHT...WITH THE HEAVY SNOW BANDS PROGRESSING E-NE FROM SE ND INTO
NW MN THIS EVENING.
WITH THE WINDS EXPECTED TO PEAK FROM NOW THROUGH 00Z TONIGHT AND
THEN SLOWLY DIMINISHING THEREAFTER...STILL SEEING VSBYS 1/4 MI OR
LESS AT MAJORITY OF OBSERVING SITES IN BLIZZARD AREA AND HIGHER
VSBYS IN WINTER WEATHER ADVISORY AND WINTER STORM WARNING AREAS.
CALLS TO AREA OBSERVERS AND SHERIFFS DEPARTMENTS INDICATE THAT
CURRENT HEADLINES HAVE BEEN WORKING OUT WELL IN REGARDS TO
ADVISORY/WARNING DELINEATIONS. THEREFORE...WILL NOT BE MAKING ANY
CHANGES TO HEADLINE PRODUCTS WITH THE AFTERNOON FORECAST ISSUANCE.
LATER SHIFTS WILL NEED TO MONITOR HEADLINES AND ANTICIPATE A NEED TO
TRANSITION FROM CURRENT HEADLINES INTO A WIND CHILL WARNING AND/OR
ADVISORY FOR THE REMAINDER OF TONIGHT INTO WED.
WITH WINDS DIMINISHING INTO THE 15 TO 25 MPH RANGE AFTER MIDNIGHT...
STILL EXPECT TO SEE DRIFTING SNOW THROUGH THE NIGHT...BUT VSBYS
SHOULD SEE GOOD IMPROVEMENT BY WED MORNING. HOWEVER...VERY COLD
TEMPERATURES WILL CONTINUE THROUGH WED...WITH ANOTHER COLD NIGHT
EXPECTED ON WED NIGHT AS THE SURFACE HIGH MOVES THROUGH.
SURFACE HIGH PRESSURE WILL KEEP THE AREA DRY FOR THU AND FRI...WITH
S-SW RETURN FLOW ASSISTING IN WARMING TEMPS UP TOWARDS NORMAL
VALUES.
.LONG TERM...
THE GFS AND ECMWF CONTINUE TO REMAIN IN GOOD AGREEMENT FOR THE
BEGINNING OF THE LONG TERM...THEN VARY SLIGHTLY LATER IN THE PERIOD.
NOT MANY CHANGES MADE IN THE LONG TERM GRIDS AS A BLEND OF THE GFS
AND ECMWF CONTINUES TO BE USED. AN UPPER LEVEL RIDGE WILL SLOWLY
PROGRESS ACROSS THE CENTRAL US ON SAT WHILE SOUTHERLY SURFACE WINDS
INCREASE. THESE WINDS WILL HELP TEMPERATURES RECOVER THIS WEEKEND
WITH VALUES EXPECTED TO BE NEAR NORMAL. A LOW PRESSURE SYSTEM IS
EXPECTED TO DEVELOP OFF THE PACIFIC COAST AND BEGIN TO MAKE ITS WAY
NORTHEAST LATE SUN. CONTINUED POPS FOR SUN EVENING/EARLY MON BUT
EXACT TIMING AND LOCATION NEED TO BE REFINED WITH LATER RUNS.
ALSO...WITH TEMPERATURES POSSIBLY CLIMBING ABOVE
AVERAGE...PRECIPITATION TYPE MAY BE A CONCERN TOWARDS THE END OF THE
PERIOD.
.AVIATION...
LIFR CIGS AND VSBYS WILL CONTINUE THIS AFTERNOON AT ALL TAF SITES.
CONDITIONS WILL GRADUALLY IMPROVE THIS EVENING...WITH KDVL REACHING
IFR CONDITIONS BY SUNSET. -SN WILL CONTINUE AT ALL SITES...POSSIBLY
HEAVIER AT KFAR AND KBJI...THIS EVENING BEFORE DIMINISHING DURING
THE OVERNIGHT HOURS. NORTH WINDS WILL CONTINUE TO GUST TO 40 MPH
CAUSING SIGNIFICANT BLSN ESPECIALLY IN THE VALLEY.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...BLIZZARD WARNING UNTIL 1 AM CDT WEDNESDAY FOR NDZ027>030-038-039-
049-052-053.
WINTER WEATHER ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR NDZ006>008-
014>016-024-026-054.
MN...BLIZZARD WARNING UNTIL 1 AM CDT WEDNESDAY FOR MNZ001>003-008-
013>015-022-027-029>031-040.
WINTER STORM WARNING UNTIL 7 AM CDT WEDNESDAY FOR MNZ006-009-016-
017-023-024-028-032.
WINTER WEATHER ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR MNZ004-005-
007.
&&
NG/HOMANNHazardous weather outlook, Mar 10, 6:00 AM CDT, 14 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 600 AM CDT TUE MAR 10 2009 MNZ001>003-008-013>015-022-027-029>031-040-NDZ027>030-038-039-049- 052-053-111100- WEST POLK-NORMAN-CLAY-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK- MAHNOMEN-WEST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND- 600 AM CDT TUE MAR 10 2009 ...BLIZZARD WARNING IN EFFECT UNTIL 1 AM CDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT CONDITIONS WILL DETERIORATE FROM WEST TO EAST DURING THE MORNING. WINDS WILL CONTINUE TO INCREASE WITH NORTH WINDS UP TO 35 MPH EXPECTED BY THE AFTERNOON HOURS. HEAVY SNOW AND BLOWING SNOW WILL RESULT IN BLIZZARD CONDITIONS TODAY INTO TONIGHT. TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 6 TO 10 INCHES. WIND CHILLS WILL FALL TO BETWEEN 25 AND 35 BELOW THIS AFTERNOON AND CONTINUE INTO TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS WIND CHILLS ARE EXPECTED TO CONTINUE INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... REPORTS OF SNOW ACCUMULATION AND VISIBILITY WILL BE HELPFUL. MNZ006-009-016-017-023-024-028-032-111100- LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- SOUTH CLEARWATER-HUBBARD-EAST BECKER-WADENA- 600 AM CDT TUE MAR 10 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM CDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT HEAVY SNOW IS EXPECTED TODAY AND TONIGHT WITH 6 TO 12 INCHES OF ACCUMULATION. NORTH WINDS TO 30 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. WIND CHILLS WILL ALSO FALL TO BETWEEN 25 AND 35 BELOW TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS WIND CHILLS ARE EXPECTED TO CONTINUE INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... REPORTS OF SNOW ACCUMULATION AND VISIBILITY WILL BE HELPFUL. MNZ004-005-007-NDZ006>008-014>016-024-026-054-111100- KITTSON-ROSEAU-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-WESTERN WALSH COUNTY- 600 AM CDT TUE MAR 10 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM CDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ONE TO FOUR INCHES OF SNOW ACCUMULATION ARE EXPECTED TODAY. NORTH WINDS OF 20 TO 35 MPH WILL CAUSE REDUCED VISIBILITY IN BLOWING AND DRIFTING SNOW...ESPECIALLY IN OPEN COUNTRY. WIND CHILLS WILL REMAIN BETWEEN 25 AND 40 BELOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS WIND CHILLS ARE EXPECTED TO CONTINUE INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... REPORTS OF SNOW ACCUMULATION AND VISIBILITY WILL BE HELPFUL. TG
In the hours before
Local storm report, Mar 10, 3:39 PM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
339 PM CDT TUE MAR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM SNOW PELICAN RAPIDS 46.57N 96.09W
03/10/2009 E3.0 INCH OTTER TAIL MN CO-OP OBSERVER
0310 PM SNOW NEW YORK MILLS 46.52N 95.37W
03/10/2009 E5.0 INCH OTTER TAIL MN CO-OP OBSERVER
ESTIMATED 4-5 INCHES OF NEW SNOW.
0330 PM SNOW DETROIT LAKES 46.81N 95.84W
03/10/2009 E5.0 INCH BECKER MN CO-OP OBSERVER
0332 PM SNOW OTTERTAIL 46.43N 95.56W
03/10/2009 E4.0 INCH OTTER TAIL MN CO-OP OBSERVER
&&
AHLocal storm report, Mar 10, 5:09 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
509 PM CDT TUE MAR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HEAVY SNOW THORHULT 48.23N 95.25W
03/10/2009 E12.0 INCH BELTRAMI MN CO-OP OBSERVER
&&
VGODONThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 4:48 AM CDT | Wind Chill Advisory | FGF | Barnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more | 31 hr |
Nearby
Wind Chill Warnings in North Dakota, 2009Every wind chill warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.